MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK MATRIX2 ULTRASOFT SR 3MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK MATRIX2 ULTRASOFT SR 3MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M003497320SR0
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during coil embolization of an aneurysm, when half of the coil (subject device) was already inside the aneurysm sac, the coil elongated/stretched and the physician was not able to control the coil.The coil broke into 2 parts.The part of the coil inside the aneurysm was successfully removed using a remover device.There were no clinical consequences to the patient.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history record review confirms that the device met all material, assembly and performance specifications.The device was returned along with a second matrix coil and a non- stryker microcatheter with a snare device inserted.Visual examination of the returned device revealed that the distal end of the coil was broken and stretched, the proximal end of the coil was attached to the delivery wire and it was contained within the introducer sheath, the coil was unable to be removed from the introducer sheath.During functional test, the snare device was removed from the returned microcatheter.A 0.0184¿ patency mandrel was advanced through the inner lumen of the returned microcatheter without difficulty.A 0.020¿ mandrel would not pass.The introducer sheath was flushed and the coil was unable to be removed from the introducer sheath.Based on the information available and analysis of the device, it is probable that the coil stretched and then broke while the coil was being pushed and pulled within the microcatheter against friction.This was most likely due to some procedural/anatomical factors encountered during use.The damaged coil got stuck inside the introducer sheath and could not be removed during device analysis.It is likely that procedural factors contributed to the reported and observed damages limiting the performance of the coil during the clinical procedure.Therefore, an assignable cause of procedural factors has been assigned to this investigation.

Brand Name
MATRIX2 ULTRASOFT SR 3MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7660683
Report Number3008881809-2018-00297
Device Sequence Number10807010
Product Code HCG
UDI-Device Identifier04546540691699
UDI-Public04546540691699
Combination Product (Y/N)N
Initial Reporter CountryHU
PMA/510(K) Number
K050700
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2020
Device Catalogue NumberM003497320SR0
Device Lot Number19573015
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2018
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer08/09/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date09/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICROCATHETER (UNKNOWN MANUFACTURER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age52 YR